Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2008, 6:39 PM CDT for Ozark County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 3, 2008, 10:21 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Ozark County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 032341
FFWSGF
MOC153-040600-
/O.NEW.KSGF.FF.W.0145.080703T2339Z-080704T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT FRIDAY.
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAD
FALLEN ACROSS PORTIONS OF CENTRAL AND SOUTHERN OZARK COUNTY WITH
AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
LAT...LON 3655 9278 3656 9278 3681 9277 3680 9212
3650 9213 3650 9278
$$
FOSTER2 follow-up statements
000
WGUS73 KSGF 040206
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT THU JUL 3 2008
MOC153-040600-
/O.CON.KSGF.FF.W.0145.000000T0000Z-080704T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OZARK MO-
905 PM CDT THU JUL 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR OZARK
COUNTY...
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
INTO THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH ARE EXPECTED ACROSS PORTIONS OF OZARK COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3655 9278 3656 9278 3681 9277 3680 9212
3650 9213 3650 9278
$$
FOSTER000
WGUS73 KSGF 040321
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT THU JUL 3 2008
MOC153-040330-
/O.CAN.KSGF.FF.W.0145.000000T0000Z-080704T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OZARK MO-
1020 PM CDT THU JUL 3 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OZARK COUNTY...
WHILE RUNOFF WILL CONTINUE FROM HEAVY RAINFALL THAT OCCURRED THIS
EVENING...AND ADDITIONAL RAINFALL IS EXPECTED...THE RISK OF FLASH
FLOODING HAS DIMINISHED. HOWEVER THIS WARNING WILL BE REPLACED WITH
AN AREAL FLOOD WARNING.
LAT...LON 3655 9278 3656 9278 3681 9277 3680 9212
3650 9213 3650 9278
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:42 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 2:42 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT THU JUL 3 2008
.DISCUSSION...
EVERYTHING IS PRIMED FOR THUNDERSTORMS TO BEGIN HERE THIS
AFTERNOON. FORECAST CHALLENGE DEALS WITH PRECIP CHANCES AND FLASH
FLOODING POTENTIAL TONIGHT THROUGH FRIDAY.
CURRENTLY...SURFACE FRONT LIES APPROXIMATELY ROLLA TO SPRINGFIELD
TO ANDERSON WITH 850 TROUGH SITUATED ACROSS CENTRAL MISSOURI.
SATELLITE IMAGERY SHOWING SOME ENHANCEMENT OF CU FIELD ACROSS
EASTERN KANSAS AND CELLS ARE STARTING TO DEVELOP ON RADAR OUT
THAT WAY. UPPER VORT SYSTEM SEEN OVER NORTH CENTRAL KANSAS.
LASTLY...SOME CYCLONIC TURNING SEEN IN CLOUDS IN NORTH CENTRAL
MISSOURI NEAR MEXICO. ALL OF THESE FEATURES MAY PLAY INTO THE
DEVELOPMENT OF HEAVY RAIN LATER THIS AFTERNOON AND EVENING.
FOR LATE THIS AFTERNOON AND EVENING. BELIEVE COMPLEX OVER EASTERN
KANSAS WILL CONTINUE TO ENHANCE AND MOVE EAST INTO THE CWA. RUC
MODEL SHOWING CAPES AROUND 2200 J/KG ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI LATE THIS AFTERNOON...WITH NO CONVECTIVE
INHIBITION. CENTRAL MISSOURI MAY BE DOME WITH THE CONVECTION AS
RUC SHOWING 200 J/KG CIN ACROSS THIS AREA...SO THE AREA TO WATCH
THIS AFTERNOON LOOKS TO BE SOUTH OF A LINE FROM ROLLA TO MAYBE
PITTSBURG KANSAS. CAN NOT RULE OUT SOME SEVERE STORMS WITH PRIMARY
HAZARDS BEING WINDS AND HEAVY RAINFALL. WILL CONTINUE FLASH FLOOD
WATCH FOR THIS AREA THROUGH TONIGHT
BY LATE TONIGHT...EARLY FRIDAY MORNING...THE UPPER TROUGH MOVES
THROUGH MISSOURI AND FRONT MOVES SOUTH INTO NORTHERN ARKANSAS.
CONTINUED HIGH POPS CHANCES FOR FRIDAY MORNING DOWN NEAR THE
ARKANSAS STATE LINE...BASICALLY SOUTH OF HIGHWAY 60. FRONT LINGERS
AROUND THE STATE LINE THROUGH THE DAY...BEFORE FINALLY PUSHING
SOUTHEAST FRIDAY AFTERNOON. DO BELIEVE MOST AREAS SHOULD BE DRY
FOR FRIDAY EVENING FIREWORKS AND 4TH OF JULY FESTIVITIES. ONLY
PROBLEM AREA MAY BE OUR SOUTHERN COUNTIES NEAR THE ARKANSAS LINE
THAT MAY EXPERIENCE SOME THUNDERSTORMS INTO THE EARLY EVENING.
THE WEEKEND LOOKS DRY FOR THE MOST PART...THOUGH GFS IS HINTING AT
A POSSIBLE COMPLEX DEVELOPING OVER SOUTHEAST KANSAS SATURDAY
EVENING...THEN SHIFTING SOUTHEAST INTO NORTHWEST ARKANSAS. MODELS
HINTING AT A RETURN OF SHOWERS/THUNDERSTORMS MONDAY EVENING INTO
TUESDAY AS ANOTHER UPPER VORT SYSTEM MOVES INTO OUR WESTERN
COUNTIES. ECMWF A LITTLE FURTHER NORTH IN QPF PLACEMENT...SO POP
CHANCES COULD CHANGE WITH LATER FORECASTS. WENT AHEAD AND ADDED
LOW END CHANCE POPS INTO THE FORECAST FOR MONDAY EVENING AND TUESDAY.
GCC
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...A SLOW MOVING FRONT FROM NEAR PITTSBURG
TO NEAR BUFFALO TO FORT LEONARD WOOD WILL GRADUALLY SHIFT SOUTH.
THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE ALONG AND AHEAD OF THE
FRONT AFTER 20Z. FOG COULD DEVELOP WITH LIGHT WINDS AND A MOIST
GROUND PRODUCING REDUCED VISIBILITIES AFTER 10Z.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ082-090>098-
101>106.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 3, 6:00 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU JUL 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...SMALL HAIL...VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL AFFECT FAR SOUTHERN MISSOURI SOUTH OF A CASSVILLE TO EMINENCE LINE THIS EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS FAR SOUTHERN MISSOURI OVERNIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING IN ADVANCE OF A WEAK COLD FRONT MOVING INTO FAR SOUTHERN MISSOURI. THE CHANCE OF STORMS WILL DECREASE FOLLOWING THE FRONTAL PASSAGE. ADDITIONAL THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT OVERNIGHT ACROSS SOUTHERN MISSOURI ALONG AND NORTH OF THE FRONT. THE RISK OF SEVERE WEATHER IS LOW GIVEN THE MODERATE INSTABILITY AND WEAK WIND SHEAR PARAMETERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI FRIDAY WITH THE POTENTIAL OF SEVERE WEATHER REMAINING LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 3, 1:04 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 3 NE LAKEVIEW HEIGHTS 38.29N 93.12W
07/03/2008 BENTON MO DEPT OF HIGHWAYS
STATE ROUTE WW CLOSED 3 MILES AFTER ROUTE B NORTH
&&
JLTLocal storm report, Jul 3, 1:06 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 NW BAGNELL 38.25N 92.63W
07/03/2008 MILLER MO DEPT OF HIGHWAYS
STATE ROUTE Z...ALONG BLUE SPRING CREEK IS CLOSED DUE
TO FLOODING
&&
JLTLocal storm report, Jul 3, 3:11 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TORNADO 7 E ANDERSON 36.65N 94.32W
06/28/2008 MCDONALD MO NWS STORM SURVEY
*** 2 INJ *** A STORM SURVEY WAS CONDUCTED ON THURSDAY
JULY 3. THE SURVEY REVEALED AN EF1 TORNADO WITH WINDS OF
APPROXIMATELY 90 TO 100 MPH MOVED THROUGH RURAL AREAS OF
MCDONALD COUNTY...APPROXIMATELY 7.5 MILES EAST OF
ANDERSON, OR 1 MILE SOUTHWEST OF THE TOWN OF PLAINVIEW.
THE TORNADO WAS 250 YARDS WIDE WITH A PATH LENGTH OF
APPROXIMATELY 2 MILES. NUMEROUS TREES WERE SNAPPED OR
UPROOTED WITH ONE TREE FALLING ON A HOME NEAR
PLAINVIEW...CAUSING TWO INJURIES.
&&
JLTLocal storm report, Jul 3, 6:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 ENE GAINESVILLE 36.62N 92.38W
07/03/2008 E1.25 INCH OZARK MO EMERGENCY MNGR
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 43 min |
| Jul 3, 2:07 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 6 hr |
| Jul 3, 4:47 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 3, 6:55 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jul 3, 4:57 PM CDT | Flash Flood Warning | SGF | Stone, Taney | 5 hr |
| Jul 3, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.